Volume 22, issue 7 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 7, 3761–4380
Issue 6, 3145–3760
Issue 5, 2511–3144
Issue 4, 1893–2510
Issue 3, 1267–1891
Issue 2, 645–1266
Issue 1, 1–644

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
Higher enveloping algebras

Ben Knudsen

Geometry & Topology 22 (2018) 4013–4066
Abstract

We provide spectral Lie algebras with enveloping algebras over the operad of little G–framed n–dimensional disks for any choice of dimension n and structure group G, and we describe these objects in two complementary ways. The first description is an abstract characterization by a universal mapping property, which witnesses the higher enveloping algebra as the value of a left adjoint in an adjunction. The second, a generalization of the Poincaré–Birkhoff–Witt theorem, provides a concrete formula in terms of Lie algebra homology. Our construction pairs the theories of Koszul duality and Day convolution in order to lift to the world of higher algebra the fundamental combinatorics of Beilinson–Drinfeld’s theory of chiral algebras. Like that theory, ours is intimately linked to the geometry of configuration spaces and has the study of these spaces among its applications. We use it here to show that the stable homotopy types of configuration spaces are proper homotopy invariants.

Keywords
Lie algebra, enveloping algebra, configuration space, factorization homology
Mathematical Subject Classification 2010
Primary: 17B99, 55R80, 55P35
References
Publication
Received: 2 March 2017
Revised: 12 March 2018
Accepted: 23 April 2018
Published: 6 December 2018
Proposed: Haynes R Miller
Seconded: Ulrike Tillmann, Peter Teichner
Authors
Ben Knudsen
Department of Mathematics
Harvard University
Cambridge, MA
United States